Alert archive / Arizona / Wind Advisories in 2024
Wind Advisory 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 17, 2024, 3:16 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Dec 17, 2024, 7:00 PM MST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2024, 3:16 AM MST (10:16 UTC)
- In effect from
- Dec 17, 2024, 7:00 PM MST
- Expired
- Dec 18, 2024, 5:00 PM MST
- In force
- 22 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3305 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048 WWUS75 KVEF 171016 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 216 AM PST Tue Dec 17 2024 AZZ002-036-CAZ527-NVZ021-172215- /O.NEW.KVEF.WI.Y.0035.241218T0200Z-241219T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Laughlin, Mohave Valley, Desert Hills, Topock, Hoover Dam, Needles, Bullhead City, Lake Havasu City, and Oatman 216 AM PST Tue Dec 17 2024 /316 AM MST Tue Dec 17 2024/ ...WIND ADVISORY IN EFFECT FROM 6 PM PST /7 PM MST/ THIS EVENING TO 4 PM PST /5 PM MST/ WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Lake Mohave, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...From 6 PM PST /7 PM MST/ this evening to 4 PM PST /5 PM MST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles on Interstate 40 just east of Needles. Rough waves on Lake Mohave and Lake Havasu will create hazardous conditions for small craft. * ADDITIONAL DETAILS...The strongest winds will be confined between Lake Mohave and Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Use extra caution driving high profile vehicles. Boaters between Lake Mohave and Lake Havasu are urged to postpone plans or remain in sheltered waters. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
4 follow-up statements
345 WWUS75 KVEF 172125 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 125 PM PST Tue Dec 17 2024 AZZ002-036-CAZ527-NVZ021-181100- /O.CON.KVEF.WI.Y.0035.241218T0200Z-241219T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Lake Havasu City, Needles, Topock, Desert Hills, Bullhead City, Laughlin, Hoover Dam, Oatman, and Mohave Valley 125 PM PST Tue Dec 17 2024 /225 PM MST Tue Dec 17 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM PST /7 PM MST/ THIS EVENING TO 4 PM PST /5 PM MST/ WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...From 6 PM PST /7 PM MST/ this evening to 4 PM PST /5 PM MST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles on Interstate 40 just east of Needles. Rough waves on Lake Mohave and Lake Havasu will create hazardous conditions for small craft. * ADDITIONAL DETAILS...The strongest winds will be confined between Lake Mohave and Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Use extra caution driving high profile vehicles. Boaters between Lake Mohave and Lake Havasu are urged to postpone plans or remain in sheltered waters. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JP
172 WWUS75 KVEF 181040 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 240 AM PST Wed Dec 18 2024 AZZ002-036-CAZ527-NVZ021-190000- /O.CON.KVEF.WI.Y.0035.000000T0000Z-241219T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Lake Havasu City, Topock, Mohave Valley, Needles, Desert Hills, Bullhead City, Oatman, Hoover Dam, and Laughlin 240 AM PST Wed Dec 18 2024 /340 AM MST Wed Dec 18 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Lake Mohave, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...Until 4 PM PST /5 PM MST/ this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles on Interstate 40 just east of Needles. Rough waves on Lake Mohave and Lake Havasu will create hazardous conditions for small craft. * ADDITIONAL DETAILS...The strongest winds will be confined between Lake Mohave and Lake Havasu. Speeds will gradually decrease in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Use extra caution driving high profile vehicles. Boaters between Lake Mohave and Lake Havasu are urged to postpone plans or remain in sheltered waters. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
158 WWUS75 KVEF 182218 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 218 PM PST Wed Dec 18 2024 AZZ002-036-CAZ527-NVZ021-190000- /O.CON.KVEF.WI.Y.0035.000000T0000Z-241219T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Hoover Dam, Lake Havasu City, Topock, Oatman, Needles, Mohave Valley, Desert Hills, Bullhead City, and Laughlin 218 PM PST Wed Dec 18 2024 /318 PM MST Wed Dec 18 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...Until 4 PM PST /5 PM MST/ this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles on Interstate 40 just east of Needles. Rough waves on Lake Mohave and Lake Havasu will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Use extra caution driving high profile vehicles. Boaters between Lake Mohave and Lake Havasu are urged to postpone plans or remain in sheltered waters. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JP
576 WWUS75 KVEF 182334 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 334 PM PST Wed Dec 18 2024 AZZ002-036-CAZ527-NVZ021-190045- /O.EXP.KVEF.WI.Y.0035.000000T0000Z-241219T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Needles, Laughlin, Bullhead City, Desert Hills, Mohave Valley, Hoover Dam, Oatman, Topock, and Lake Havasu City 334 PM PST Wed Dec 18 2024 /434 PM MST Wed Dec 18 2024/ ...WIND ADVISORY WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS AFTERNOON... Winds are decreasing across the area and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 16, 9:08 PM MST, 6 hours 8 minutes earlier.
Area forecast discussion, Dec 16, 9:08 PM MST, 6 hours 8 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 808 PM PST Mon Dec 16 2024 .SYNOPSIS... Cloudy skies today will give way to sunshine for the rest of the week, with breezy north winds expected through the Lower CRV Tuesday into Wednesday. Otherwise, fairly quiet pattern is ahead with high amplitude ridging developing midweek onward with above normal temperatures areawide. The next in a series of troughs to impact the region looks to arrive next weekend, with precipitation largely confined to the eastern Sierra. && .UPDATE...Another day, another tally in the days since Las Vegas had measurable rain column, making today the 156th day in a row without at least 0.01" of rain. With an upper-level ridge setting up over the region for the week, dry conditions will persist, further extending this streak and exacerbating the drought in southern Nevada. As this ridge sets up over the Desert Southwest tomorrow we will see an enhanced north-south oriented surface pressure gradient, resulting in locally gusty winds down the Colorado River Valley. Outside of the Colorado River Valley, weather across the rest of the region will remain relatively mild. With an upper-level ridge in place through the work week, warmer than normal temperatures and calm weather will continue through the end of the week. && .PREV DISCUSSION...212 PM PST Monday December 16 2024... .DISCUSSION... Latest water vapor imagery indicates a weak, low-amplitude shortwave translating eastward from the Pacific Northwest across the Great Basin. This feature is responsible for the substantial high clouds over the region today, as well as the breezy to windy conditions across the higher elevations of the eastern Sierra. Fortunately, the weaker nature of this system compared to the system over the weekend means that these winds will largely remain confined to the passes and ridgetops, mitigating downsloping effects across the Owens Valley. On the heels of this system, light and diurnal winds shift to the north and northwest on Tuesday, with the strongest winds through the Lower Colorado River Valley from roughly Laughlin-Bullhead City south through Needles to Lake Havasu City. Currently, there is a 50-75% probability for wind gusts over 35 mph across this area on Tuesday afternoon, increasing to 90-100% Tuesday night. While these winds are expected to be localized due to terrain influences, hazardous boating conditions will be possible on and around Lake Mohave, especially Tuesday evening through Wednesday. As the aforementioned shortwave departs, the upper pattern becomes increasingly amplified as ridging develops over the western third of the CONUS in spite of another fast-moving trough that skirts eastward along the US/Canada border. This pattern will maintain high pressure over southern Nevada, southeastern California, and northwestern Arizona, and locally that means dry conditions, light winds, and above normal temperatures with highs in the 60s and lower 70s across lower elevations, and 50s in the mountains. This pattern holds through the end of the week, and ensembles remain in very good agreement regarding the next trough that looks to impact the area Saturday into Sunday. Similar to other recent systems, this trough looks to remain to just to the north of the area, with low (10-20%) precipitation chances confined mainly to the eastern Sierra next weekend. However, details may change between now and then regarding the speed, amplitude, and associated impacts, so stay tuned. && .AVIATION...For Harry Reid...Light winds favoring typical diurnal trends will continue into Tuesday morning. By late Tuesday morning, northerly winds of around 10 knots can be expected as a weak trough passes north and east of the Vegas Valley. Guidance also shows a 20 percent chance of seeing a few gusts to 15 knots, mainly after 20Z tomorrow. Clouds will increase overnight to SCT-BKN, but bases are expected to remain AOA 15kft AGL, limiting impacts to the terminal area. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds following typical diurnal directional trends are forecast for the Las Vegas Valley and western Mojave Desert. Winds in the Owens Valley will also remain light, although a few gusts over 20kts are possible close to the Sierra this afternoon and evening. Winds in the lower Colorado River Valley will continue to be northerly into Tuesday, with afternoon gusts of up to 25 knots possible near KIFP today. Clouds will increase northwest to southeast overnight to SCT-BKN, but bases are expected to remain AOA 15kft AGL, limiting aviation impacts to the region. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Stessman DISCUSSION...Phillipson AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Arizona, 2024Wind Advisories in California, 2024Wind Advisories in Nevada, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.